zbMATH — the first resource for mathematics

On the regularity of the variational solution of the Tricomi problem in the elliptic region. (English) Zbl 0573.35067
Betrachtet wird das Tricomi Problem (und Neumann Problem) für \(Tu := yu_{xx} + u_{yy}\) in einem Gebiet \(G\), dessen Rand \(\partial G\) durch \(\Sigma\), \(\Gamma\) und \(\Gamma_1\) gebildet wird. \(\Sigma\) liegt in der oberen Halbebene, verbindet die Punkte \(A(0,0)\) und \(B(1,0)\), \(\Gamma\) und \(\Gamma_1\) sind Charakteristiken durch \(A\) und \(B\). Es wird gefordert, daß \(\Sigma\) für kleine \(y>0\) mit den Geraden \(x=0\) und \(x=1\) zusammenfällt und \(\Omega = G \cap \{y>0\}\) konvex ist. Es ist bekannt, daß sich die Vorgaben von \(u\) bzw. \(d_ nu\) auf \(\Gamma\) auf Forderungen an \(u\) auf der parabolischen Linie transformieren lassen. Für das Tricomi Problem erhält man z.B. ein elliptisch-parabolisches Randwertproblem \[ Tu = yu_{xx} + u_{yy} = f \text{ in } \Omega, u(t,0)/(x-t)^{-2/3}u = 0 \text{ auf } \Sigma, \tag{\(*\)} \]
\[ Lu := u_ y(x,0) - k(d/dx) \int^{x}_{0}u(t,0)(x-t)^{-2/3}\,dt = \phi(x) \text{ für} \]
\[ x\in I = \{(x,0)| \;0\leq x\leq 1\},\quad k \text{Konstante.} \] Die Existenz und Eindeutigkeit einer schwachen Lösung von (\(*\)) aus \[ H^1_ y(\Omega) = \{v| \;v\in L^ 2(\Omega), \;y^{1/2}v_ x\in L^ 2(\Omega),\;v_ y\in L^ 2(\Omega)\} \] ist gesichert. Bezeichnet \(H^ 2_ y(\Omega)=\{v| \;v\in H^ 1_ y(\Omega)\), \(y^{1/2}v_{xx}\in L^ 2(\Omega)\), \(v_{xy}\in L^ 2(\Omega)\), \(y^{-1/2}v_{yy}\in L^ 2(\Omega)\}\), \(W=\{v| v\in H^ 2_ y(\Omega)\), \(v=0\) auf \(\Sigma\}\), \(L^ 2(y^{-1/2}) = \{f| f\in D'(\Omega),\quad y^{-1/2}f\in L^ 2(\Omega)\},\quad_ 0H^{2/3}(I)=\{\psi | \psi \in H^{2/3}(I)\), \(\psi (0)=0\}\), so wird folgende Frage untersucht:
Gegeben sei \(f\in L^ 2(y^{-1/2})\). \(\phi \in_ 0H^{2/3}(I)\), ist dann die schwache Lösung \(u\in H^ 2_ y(\Omega)\) von (\(*\)) auch Element des Raumes W ? Es zeigt sich, daß im allgemeinen gilt \(u\not\in W\). Das Singularitätsverhalten der schwachen Lösung u von (\(*\)) im Eckpunkt \(B(1,0)\) wird eingehend untersucht.
Reviewer: M.Schneider
35M99 Partial differential equations of mixed type and mixed-type systems of partial differential equations
35D10 Regularity of generalized solutions of PDE (MSC2000)
35B65 Smoothness and regularity of solutions to PDEs
35B30 Dependence of solutions to PDEs on initial and/or boundary data and/or on parameters of PDEs
Full Text: DOI EuDML
[1] M. ABRAMOWITZ and A. STEGUN, Handbook of Mathematical Functions, Dover Publications Inc., New York, 1970. · Zbl 0171.38503
[2] L. BERS, Mathematical Aspects of Subsonic and Transonic Gas Dynamics, John Wiley, New York, 1958. Zbl0083.20501 MR96477 · Zbl 0083.20501
[3] A. V. BITSADZE, Equations of the Mixed Type, Macmillan, New York, 1964. Zbl0111.29205 MR163078 · Zbl 0111.29205
[4] P. G. CIARLET, The Finite Element Method for Elliptic Problems, North-Holland, Amsterdam, 1978. Zbl0383.65058 MR520174 · Zbl 0383.65058
[5] A. G. DEACON and S. OSHER, A Finite Element Method for a boundary value problem of mixed type, SIAM J. Numer. Anal., 16 (5) (1979), pp. 756-778. Zbl0438.65093 MR543966 · Zbl 0438.65093
[6] C. FERRARI and F. G. TRICOMI, Transonic Aerodynamics, Academic Press, New York, 1968. Zbl0177.55304 · Zbl 0177.55304
[7] [7] P. GERMAIN, BADER, Solutions Elémentaires de certaines Equations aux dérivées partielles du type mixte, Bull. Soc. Math. Fr. 81 (1953), pp. 145-174. Zbl0051.07503 MR58834 · Zbl 0051.07503
[8] P. GRISVARD, Behaviour of the solutions of an elliptic boundary value problem in a polygonal or polyhedral domain, Numerical solutions of Partial Differential Equations III. Synspade 1975, Bert Hubbord Ed., pp. 207-274. Zbl0361.35022 MR466912 · Zbl 0361.35022
[9] T. KATO, Perturbation Theory for Linear Operators, Springer Verlag, New York, 1966. Zbl0148.12601 MR203473 · Zbl 0148.12601
[10] V. A. KONDRATEV, Boundary problems for Elliptic Equations in Domains with conical or Angular points, Trans. Moscow. Math. Soc., Trudy, Vol. 16 (1967), (Russian), pp. 209-292. AMS Translations, 1968. Zbl0194.13405 MR226187 · Zbl 0194.13405
[11] C. MORAWETZ, A uniqueness theorem for Frankl’s problem, Comm. Pure Appl. Math., 7 (1954), pp. 697-703. Zbl0056.31904 MR65791 · Zbl 0056.31904
[12] C. MORAWETZ, A weak solution for a system of equations of elliptic-hyperbolic type, Comm. Pure Appl. Math., 11 (1958), pp. 315-331. Zbl0081.31201 MR96893 · Zbl 0081.31201
[13] C. MORAWETZ, Uniqueness for the analogue of the Neumann problem for Mixed Equations, The Michigan Math. J., 4 (1957), pp. 5-14. Zbl0077.09602 MR85441 · Zbl 0077.09602
[14] S. NOCILLA, G. GEYMONAT; B. GABOTTI, Il profil alose ad arco di cerchio in flusso transonico continuo senzi incidenza, Annali di Mat. Pura ed applicat, 84 (1970), pp. 341-374. Zbl0233.76126 · Zbl 0233.76126
[15] S. OSHER, Boundary value problems for Equations of Mixed Type I, The Lavrentiev-Bitsadze Model, Comm. PDE, 2 (5) (1977), pp. 499-547. Zbl0358.35055 MR492931 · Zbl 0358.35055
[16] V. PASHKOVISKII, A functional method of solving Tricomi Problem, Differencial’nye Uravneniya, 4 (1968), pp. 63-73 (Russian). Zbl0233.35068 MR235297 · Zbl 0233.35068
[17] B. SPAIN and M. G. SMITH, Functions of Mathematical Physics, van Nostrand, London, 1970. Zbl0186.37501 · Zbl 0186.37501
[18] G. STRANG and G. FIX, An Analysis of the Finite Element Method, Prentice-Hall, Englewood Cliffs, N. J., 1973. Zbl0356.65096 MR443377 · Zbl 0356.65096
[19] J. A. TRANGENSTEIN, A Finite Element Method for the Tricomi Problem in the elliptic region, SIAM J. Numer. Anal., 14 (1977), pp. 1066-1077. Zbl0399.65079 MR471379 · Zbl 0399.65079
[20] J. A. TRANGENSTEIN, A Finite Element Method for the Tricomi Problem in the Elliptic Region, Thesis, Cornell University, Ithaca, N. Y. 1975.
[21] F. TREVES, Introduction to Pseudo-Differential Operators and Fourier Integral Operators, Vol. I, Plenum Press, NewYork, 1980. Zbl0453.47027 · Zbl 0453.47027
[22] S USPENSKII, Imbedding and Extension theorems for a class of functions, II, Sib. Math. J., 7 (1966), pp. 409-418 (Russian). MR198223
[23] M. VANNINATHAN and G. D. VEERAPPA GOWDA, Approximation of Tricomi. Problem with Neumann Boundary Condition, To appear. Zbl0527.65077 MR757493 · Zbl 0527.65077
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.